MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROFIX POR FEMORAL RT SZ6; PRSTHSS,KNEE,PTLLFMOROTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/POLYMR

SMITH & NEPHEW, INC. PROFIX POR FEMORAL RT SZ6; PRSTHSS,KNEE,PTLLFMOROTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/POLYMR
Catalog Number 71502160
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosening knee.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The lab analysis for the femoral, right tibial articulating insert, and left tibial articulating insert scratches on the femoral condyle articular surfaces that are along the radius are likely the result of articulation of the knee.The source of other scratches could not be determined from the information provided.No material or manufacturing deviations were observed in the course of this investigation.The clinical/medical team concluded, right knee (c-199787).Based on the inter-operative findings that confirms loosening, in addition, to the pre-revision x-ray that confirms alignment, the revision findings, the age of the implant and the product evaluation, the root cause of the revision was age related wear.Although we cannot ruled out the articulation of the insert and the reported valgus position of the implant as a likely contributing factor of the reported pain and instability.Left knee (c-199980).Based on the pre-revision x-ray that confirms proper alignment, the revision and the product evaluation the root cause of the revision was due to age related wear.Although we cannot ruled out the articulation of the insert and the reported valgus position of the implant as a likely contributing factor of the reported pain and instability.The future impact to the patient beyond the bilateral revision cannot be determined.No further clinical/medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches/failure mode.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
PROFIX POR FEMORAL RT SZ6
Common Device Name
PRSTHSS,KNEE,PTLLFMOROTIBL,SMI-CNSTRND,CMNTD,PLYMR/MTAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7754930
Report Number1020279-2018-01478
Device Sequence Number1964453
Product Code JWH
UDI-Device Identifier03596010219169
UDI-Public03596010219169
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933958
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2015
Device Catalogue Number71502160
Device Lot Number05DM12865
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;